Alert archive / Kentucky / Wind Advisories in 2018
Wind Advisory 5, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Oct 27, 2018, 2:37 PM EDT for 7 counties in Ohio; 8 counties in Indiana; 10 counties in Kentucky. It took effect at Oct 28, 2018, 1:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2018, 2:37 PM EDT (18:37 UTC)
- In effect from
- Oct 28, 2018, 1:00 PM EDT
- Expired
- Oct 28, 2018, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
All 25 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Butler County, OH, Clermont County, OH, Darke County, OH, Hamilton County, OH, Montgomery County, OH, Preble County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 80 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014 WWUS71 KILN 271837 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 237 PM EDT Sat Oct 27 2018 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071- 077-078-280245- /O.NEW.KILN.WI.Y.0005.181028T1700Z-181028T2300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren- Hamilton-Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, and Milford 237 PM EDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY... The National Weather Service in Wilmington has issued a Wind Advisory, which is in effect from 1 PM to 7 PM EDT Sunday. * WINDS...West 15 to 20 mph with gusts up to 45 or 50 mph. * TIMING...Strongest winds expected expected between 3 PM and 5 PM. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
6 follow-up statements
300 WWUS71 KILN 271841 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 241 PM EDT Sat Oct 27 2018 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071- 077-078-280245- /O.CON.KILN.WI.Y.0005.181028T1700Z-181028T2300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren- Hamilton-Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, and Milford 241 PM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY... * WINDS...West 15 to 20 mph with gusts up to 45 or 50 mph. * TIMING...Strongest winds expected between 3 PM and 5 PM. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
869 WWUS71 KILN 280126 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 926 PM EDT Sat Oct 27 2018 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071- 077-078-281000- /O.CON.KILN.WI.Y.0005.181028T1700Z-181028T2300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren- Hamilton-Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, and Milford 926 PM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY... * WINDS...West 15 to 20 mph with gusts up to 45 or 50 mph. * TIMING...Strongest winds expected between 3 PM and 5 PM. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
024 WWUS71 KILN 280822 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 422 AM EDT Sun Oct 28 2018 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071- 077-078-281630- /O.CON.KILN.WI.Y.0005.181028T1700Z-181028T2300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren- Hamilton-Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, and Milford 422 AM EDT Sun Oct 28 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WINDS...Southwest 15 to 20 mph with gusts up to 45 mph. * TIMING...Strongest winds expected between 3 PM and 5 PM. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
465 WWUS71 KILN 281411 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1011 AM EDT Sun Oct 28 2018 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071- 077-078-282215- /O.CON.KILN.WI.Y.0005.181028T1700Z-181028T2300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren- Hamilton-Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, and Milford 1011 AM EDT Sun Oct 28 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT THIS EVENING... * WINDS...Southwest 15 to 20 mph with gusts up to 45 OR 50 mph. * TIMING...Strongest winds expected between 3 PM and 6 PM. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
559 WWUS71 KILN 281839 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 239 PM EDT Sun Oct 28 2018 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071- 077-078-282300- /O.CON.KILN.WI.Y.0005.000000T0000Z-181028T2300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren- Hamilton-Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, and Milford 239 PM EDT Sun Oct 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...West 15 to 20 mph with gusts up to 45 OR 50 mph. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
288 WWUS71 KILN 282249 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 649 PM EDT Sun Oct 28 2018 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071- 077-078-290000- /O.EXP.KILN.WI.Y.0005.000000T0000Z-181028T2300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren- Hamilton-Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, and Milford 649 PM EDT Sun Oct 28 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... As a cold front continues to push east away from the area, gusty west to northwest winds will continue in its wake, but they will remain below advisory levels. Therefore, the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Oct 27, 10:14 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Oct 27, 10:14 AM EDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1014 AM EDT Sat Oct 27 2018 .SYNOPSIS... Low pressure will exit the region to the east today, but rain activity on the backside of the system will continue to affect the region. Another system will bring showers and possibly some thunder to the area on Sunday before drier conditions briefly return early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Elongated H5 trof over the area to slowly pivot northeast into the eastern Great Lakes tonight. Secondary surface low over south central Ohio early this morning to lift slowly northeast today. Trailing inverted sfc trof, low level cyclonic flow will keep a chance of rain across the area with the best coverage over the northeast today. Clouds and pcpn will keep temperatures from rising much today with highs from the upper 40s northeast to the lower 50s southeast. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... The pcpn will end from west to east late this afternoon into the evening hours as weak sfc ridge builds in overnight. Clouds are expected to linger which will help keep temperatures from falling too much. Lows will range from the upper 30s in West Central Ohio to the lower 40s elsewhere. On Sunday a compact and quickly moving H5 s/w will race from the upper Mississippi Valley into northern Ohio. Ahead of it a sfc low and cold front will sweep eastward. An area of showers and possibly some thunder will move across the region during the late morning hours. It looks like the best coverage will be across the northern counties, but kept high chance PoPs into northern Kentucky. Temperatures will warm into the lower to mid 50s in the north and the upper 50s in the far south. The system pulls away to the east Sunday night, bringing an end to the showers. High pressure will begin to build in, breaking up the clouds some. Lows will drop down to the upper 30s to lower 40s. The center of the high builds in Monday, bringing dry weather. Temperatures will warm into the mid to upper 50s during the afternoon. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Return moisture continues to trend faster with a chance of rain developing Tuesday night into Wednesday ahead of a cold front pushing into the area Wednesday morning. Will bump up pops to categorical for Wednesday. In southwest flow have trended Tuesdays readings warmer with highs in the upper 50s to middle 60s. Highs Wednesday close to normal in the mid 50s to the lower 60s. Model solutions diverge regarding timing of the phasing of flow and therefore how quick/far east the front shifts prior to stalling out. Will go with a blended solution and have the front stall over the area and sfc wave rippling through Thursday. This will keep rain in forecast Thursday, with likely pops over the area. Expect Thursdays highs from the lower 50s northwest to the mid/upper 50s southeast. More solution spread develops and therefore so does uncertainty toward the end of the week. Will keep a low pop chance of a shower Friday with the mid/upper trof to our west. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... A mix of LIFR and IFR cigs/vsbys in light rain and drizzle will be found over the TAF sites this forecast period. Cigs will lift a little to the low end MVFR range during the day but occasionally drop to below 1kft with 5sm in drizzle and mist. The surface low will track east through Ohio as it moves away from the CWA today. Winds will primarily come from the northwest today and then shift southwest tonight. As the low moves further east, a surface ridge of high pressure will enter from the west and turn off any rainfall by early evening from west to east. Ceilings should lift and scatter out overnight, with VFR cigs ahead of the next system that comes in on Sunday. OUTLOOK...MVFR cigs will likely persist into Monday. MVFR cigs and vsbys expected Wednesday in rain. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...KC/Sites NEAR TERM...AR SHORT TERM...Sites LONG TERM...AR AVIATION...Franks
Hazardous weather outlook, Oct 27, 5:29 AM EDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 529 AM EDT Sat Oct 27 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280930- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 529 AM EDT Sat Oct 27 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Kentucky, 2018Wind Advisories in Indiana, 2018Wind Advisories in Ohio, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.